Minimal thinness for subordinate Brownian motion in half-space
Annales de l'Institut Fourier, Volume 62 (2012) no. 3, p. 1045-1080

We study minimal thinness in the half-space H:={x=(x ˜,x d ):x ˜ d-1 ,x d >0} for a large class of subordinate Brownian motions. We show that the same test for the minimal thinness of a subset of H below the graph of a nonnegative Lipschitz function is valid for all processes in the considered class. In the classical case of Brownian motion this test was proved by Burdzy.

Nous étudions l’effilement minimal dans le demi-espace H:={x=(x ˜,x d ):x ˜ d-1 ,x d >0} pour une classe grande de mouvements brownien subordonnés. Nous montrons que le même test pour l’effilement minimal d’un sous-ensemble sous le graphe d’une fonction non-négative lipschitzienne est valable pour tous les processus dans la classe considérée. Dans le cas classique du mouvement brownien ce test a été démontré par Burdzy.

DOI : https://doi.org/10.5802/aif.2716
Classification:  60J50,  31C40,  31C35,  60J45,  60J75
Keywords: Minimal thinness, subordinate Brownian motion, boundary Harnack principle, Green function, Martin kernel
@article{AIF_2012__62_3_1045_0,
     author = {Kim, Panki and Song, Renming and Vondra\v cek, Zoran},
     title = {Minimal thinness for subordinate Brownian motion in half-space},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {62},
     number = {3},
     year = {2012},
     pages = {1045-1080},
     doi = {10.5802/aif.2716},
     mrnumber = {3013816},
     zbl = {1273.60096},
     language = {en},
     url = {http://www.numdam.org/item/AIF_2012__62_3_1045_0}
}
Kim, Panki; Song, Renming; Vondraček, Zoran. Minimal thinness for subordinate Brownian motion in half-space. Annales de l'Institut Fourier, Volume 62 (2012) no. 3, pp. 1045-1080. doi : 10.5802/aif.2716. http://www.numdam.org/item/AIF_2012__62_3_1045_0/

[1] Armitage, D. H.; Gardiner, S. J. Classical potential theory, Springer-Verlag London Ltd., London, Springer Monographs in Mathematics (2001) | MR 1801253

[2] Bertoin, J. Lévy processes, Cambridge University Press, Cambridge, Cambridge Tracts in Mathematics, Tome 121 (1996) | MR 1406564 | Zbl 0861.60003

[3] Beurling, A. A minimum principle for positive harmonic functions, Ann. Acad. Sci. Fenn. Ser. A I No., Tome 372 (1965), pp. 7 | MR 188466 | Zbl 0139.06402

[4] Bingham, N. H.; Goldie, C. M.; Teugels, J. L. Regular variation, Cambridge University Press, Cambridge, Encyclopedia of Mathematics and its Applications, Tome 27 (1987) | MR 898871 | Zbl 0667.26003

[5] Bliedtner, J.; Hansen, W. Potential theory. An analytic and probabilistic approach to balayage, Springer-Verlag, Berlin, Universitext (1986) | MR 850715 | Zbl 0706.31001

[6] Bogdan, K. The boundary Harnack principle for the fractional Laplacian, Studia Math., Tome 123 (1997) no. 1, pp. 43-80 | MR 1438304 | Zbl 0870.31009

[7] Bogdan, K. Representation of α-harmonic functions in Lipschitz domains, Hiroshima Math. J., Tome 29 (1999) no. 2, pp. 227-243 http://projecteuclid.org/getRecord?id=euclid.hmj/1206125005 | MR 1704245 | Zbl 0936.31008

[8] Bogdan, K.; Byczkowski, T.; Kulczycki, T.; Ryznar, M.; Song, R.; Vondraček, Z. Potential analysis of stable processes and its extensions, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1980 (2009) (Edited by Piotr Graczyk and Andrzej Stos) | Article | MR 2569321

[9] Burdzy, K. Brownian excursions and minimal thinness. I, Ann. Probab., Tome 15 (1987) no. 2, pp. 676-689 http://www.jstor.org/stable/2244068 | Article | MR 885137 | Zbl 0656.60051

[10] Chen, Z.-Q.; Kim, P.; Song, R. Global heat kernel estimate for Δ+Δ α/2 in half space like open sets, Preprint (2011) | MR 2775111

[11] Chen, Z.-Q.; Kim, P.; Song, R.; Vondraček, Z. Boundary Harnack principle Δ+Δ α/2 , To appear in Trans. Amer. Math. Soc. (2011) | MR 2912450

[12] Chen, Z.-Q.; Kim, P.; Song, R.; Vondraček, Z. Sharp Green function estimates for Δ+Δ α/2 in C 1,1 open sets and their applications, To appear in Illinois J. Math. (2011)

[13] Chen, Z.-Q.; Song, R. Martin boundary and integral representation for harmonic functions of symmetric stable processes, J. Funct. Anal., Tome 159 (1998) no. 1, pp. 267-294 | Article | MR 1654115 | Zbl 0954.60003

[14] Dahlberg, B. A minimum principle for positive harmonic functions, Proc. London Math. Soc. (3), Tome 33 (1976) no. 2, pp. 238-250 | Article | MR 409847 | Zbl 0342.31004

[15] Doob, J. L. Classical potential theory and its probabilistic counterpart, Springer-Verlag, New York, Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences], Tome 262 (1984) | MR 731258 | Zbl 0549.31001

[16] Föllmer, H. Feine Topologie am Martinrand eines Standardprozesses, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete, Tome 12 (1969), pp. 127-144 | Article | MR 245092 | Zbl 0172.21601

[17] Gardiner, S. J. A short proof of Burdzy’s theorem on the angular derivative, Bull. London Math. Soc., Tome 23 (1991) no. 6, pp. 575-579 | Article | MR 1135189 | Zbl 0718.31005

[18] Kim, P.; Song, R. Boundary behavior of harmonic functions for truncated stable processes, J. Theoret. Probab., Tome 21 (2008) no. 2, pp. 287-321 | Article | MR 2391246

[19] Kim, P.; Song, R.; Vondraček, Z. Boundary Harnack principle for subordinate Brownian motions, Stochastic Process. Appl., Tome 119 (2009) no. 5, pp. 1601-1631 | Article | MR 2513121

[20] Kim, P.; Song, R.; Vondraček, Z. On the potential theory of one-dimensional subordinate Brownian motions with continuous components, Potential Anal., Tome 33 (2010) no. 2, pp. 153-173 | Article | MR 2658980

[21] Kim, P.; Song, R.; Vondraček, Z. Potential theory of subordinate Brownian motions revisited, To appear in a volume in honor of Prof. Jiaan Yan (2011)

[22] Kim, P.; Song, R.; Vondraček, Z. Potential theory of subordinate Brownian motions with Gaussian components, Preprint (2011)

[23] Kim, P.; Song, R.; Vondraček, Z. Two-sided Green function estimates for killed subordinate Brownian motions, To appear in Proc. London Math. Soc. (2012) | Article

[24] Kunita, H.; Watanabe, T. Markov processes and Martin boundaries. I, Illinois J. Math., Tome 9 (1965), pp. 485-526 | MR 181010 | Zbl 0147.16505

[25] Naïm, L. Sur le rôle de la frontière de R. S. Martin dans la théorie du potentiel, Ann. Inst. Fourier, Grenoble, Tome 7 (1957), pp. 183-281 | Article | Numdam | MR 100174 | Zbl 0086.30603

[26] Port, S. C.; Stone, C. J. Brownian motion and classical potential theory, Academic Press [Harcourt Brace Jovanovich Publishers], New York (1978) (Probability and Mathematical Statistics) | MR 492329 | Zbl 0413.60067

[27] Rao, M.; Song, R.; Vondraček, Z. Green function estimates and Harnack inequality for subordinate Brownian motions, Potential Anal., Tome 25 (2006) no. 1, pp. 1-27 | Article | MR 2238934

[28] Schilling, R. L.; Song, R.; Vondraček, Z. Bernstein functions, Walter de Gruyter & Co., Berlin, de Gruyter Studies in Mathematics, Tome 37 (2010) (Theory and applications) | MR 2598208

[29] Sjögren, P. La convolution dans L 1 faible de R n , Séminaire Choquet, 13e année (1973/74), Initiation à l’analyse, Exp. No. 14, Secrétariat Mathématique, Paris (1975), pp. 10 | Numdam | MR 477597 | Zbl 0317.42019

[30] Sjögren, P. Une propriété des fonctions harmoniques positives, d’après Dahlberg, Séminaire de Théorie du Potentiel de Paris, No. 2 (Univ. Paris, Paris, 1975–1976), Springer, Berlin (1976), p. 275-282. Lecture Notes in Math., Vol. 563 | MR 588344 | Zbl 0339.31005